After 8 weeks of treatment

Hi, I'm pretty new on hear. 8 weeks ago I got diagnosed with Under active thyroid, High Blood Pressure, cholesterol and Diabetes..... all at once!

I've just come back from Dr's after having bloods done again, and these are the results;

TSH Level - 20.6 miu/L (0.3 - 5.5)

T4 Level - 12.0 pmol/L (12.0 - 22.0)

I don't have the read out from my first bloods, but the TSH was at +100 and T4 26 .... So after 8 weeks on 50microgram is this a good improvement? He has increased the Levothyroxine to 100micrograms for the next 8 weeks.

In this time I've also lost 1st 3lb and with the help of Ramapril got my BP from 221/149 to 150/94

Thank you.

8 Replies

oldestnewest
  • These are all symptoms of hypothyroid please do not under any circumstances take any form of statins, they make the thyroid thing worse by further decreasing your body's ability to convert the inactive T4 to the vital active T3. It is quite common to have more than one auto-immune diseases such as hypo & diabetes.

  • Hi Early days and too low dose at the moment. Looks like you need to be on T3 with the levo ( T4), the only way of knowing this is test for tSH, T4 and Free T3, looks like you also need more Levo. This is the correct way to start treatment. It is common to have Diabetes to, as both autoimmune and hormonal, like the other things that need testing.

    Best wishes,

    Jackie

    Not sure if you know, to reply to a specific post, click on"Reply to this " under that post.

  • Diabetes.... presumably you have been given Metformin? That likely accounts for the weight loss, as you are still well under-medicated in thyroid terms, that won't have done much in that respect yet, but hopefully you will be on the up with the increase in dose too.

    Cutting carbs - eating a low carb diet will accelerate the weight loss, as well as stop you producing mountains of insulin which with the diabetes is of course not working properly for you any way, and merely helps you store the more fat! Low carb is particularly effective with Metformin (and it also reduces Metformin side effects of bloating!) and will help the cholesterol issues (although for that thyroid is the big factor)

    As others have said, Statins are the LAST thing you need, there are many other methods of controlling cholesterol issues without them of it proves hard to resolve (but get thyroid replacement sorted first!).

  • Thank you for your comments, I'm not currently taking anything for the Diabetes as Dr thinks I might be able to control that by diet alone. I have been on Statins for 5 weeks, as I didn't know any different, my cholesterol was something really bad like 14, so I never really got an option with them.

  • Hi , when IU was diagnosed hypo nearly 7 years ago my cholesterol was 14.85 and it just came down on its own with levo. within about 6 months it was 4.6 and that was no statins. My tsh had also been over 100 and my bo way too high. All these things just corrected them selves with meds. Personally if I were you I would stop the statins. My dr didn't even offer statins for which I am glad because I would probably have taken them.

    Jo xx

  • my bo is actually my bp lol

    Jo xx

  • Thanks for your reply Jo, sounds like you were in exactly the same situ. I'm please to hear everything's now corrected :)

    I think at the time I was pretty shook up and just did as I was told! lol..... I only went to the Dr's with blocked sinuses and came out with all this! x

  • I just stuck with the levo for about 4years and was really quite good but always felt something was missing. I got a referral for private and got introduced to t3 and that filled the missing bit. It does take time so I'm afraid you really just have to bear with it and it does improve slowly. Wishing you all the best.

    Jo xx

You may also like...